MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71453224
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, right after removing the original insert, the surgeon implanted a patella and thoroughly cleaned and cleared the tibial base plate and surrounding tissue to insert the replacement poly.After 3 failed attempts to lock down the poly a second back up poly was opened and impacted down correctly on the first attempt.It is unknown if there was any delay nor injury reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device shows damage on the lock detail probably from the attempted insertion.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing or product specifications for batch did not reveal abnormalities that could have contributed to the reported issue.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team noted: this complaint reports that during a revision the poly insert would not lock down after 3 attempts, so a backup device was used to complete the procedure.Per email communication, the requested x-rays and surgical reports will not be provided due to no consent being given.Therefore, no further medical assessment can be performed at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint, however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 15MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10166208
Report Number1020279-2020-02480
Device Sequence Number2102057
Product Code JWH
UDI-Device Identifier00885556033913
UDI-Public00885556033913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453224
Device Catalogue Number71453224
Device Lot Number16CT65879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;